Alert archive / Texas / Flash Flood Warnings in 2004

Flash Flood Warning 327, NWS Austin/San Antonio, TX

October 8, 2004Val Verde County, Texas

NWS Austin/San Antonio, TX issued this flash flood warning at Oct 8, 2004, 7:10 PM CDT for Val Verde County, Texas. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Oct 8, 2004, 7:10 PM CDT (00:10 UTC)
Expired
Oct 8, 2004, 8:00 PM CDT
In force
50 min
Issued by
NWS Austin/San Antonio, TX
Area
Counties, with a storm outline in the text

County Val Verde County, TX

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Del Rio, TX (KDRT), launched 00:00Z, 0.2 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Del Rio, TX at 00:00Z on 2004-10-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1363 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Del Rio, TX at 00:00Z on 2004-10-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -66 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1363 J/kg
Mixed-layer CIN
-46 J/kg
Mixed-layer LCL
1256 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
-66 m²/s²
0-3 km storm-relative helicity
-26 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KEWX 090014
FFWSAT
TXC465-090100-
/X.NEW.KEWX.FF.W.0028.041009T0010Z-041009T0100Z/
/0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
710 PM CDT FRI OCT 8 2004

THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS EXTENDED THE 
FLASH FLOOD WARNING FOR VAL VERDE COUNTY UNTIL 800 PM CDT.

* FLASH FLOOD WARNING CONTINUES FOR THE FOLLOWING COUNTY...
  VAL VERDE

* UNTIL 800 PM CDT

* AT 700 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  FLASH FLOODING FROM THUNDERSTORMS OVER VAL VERDE COUNTY LOCATED
  FROM NEAR PANDALE TO NEAR JUNE AND FROM LANGTRY TO NEAR COMSTOCK.

* THESE STORMS ARE MOVING SOUTHEAST AROUND 5 TO 10 MPH. 

HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...
COUNTRY ROADS...AND FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS.

LAT...LON 2988 10132 2965 10103 2989 10108 3002 10135

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood warning went out at Oct 8, 3:45 PM CDT, 3 hours 25 minutes earlier.

Area forecast discussion, Oct 8, 3:45 PM CDT, 3 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
345 PM CDT FRI OCT 8 2004

.DISCUSSION...
WIDELY SCATTERED EVENING SHOWERS OR THUNDERSTORMS POSSIBLE ASSOICATED
WITH LOW PRESSURE TROF ALOFT FROM WEST TEXAS TO THE WESTERN GREAT
PLAINS.  SOUTHERN PART OF THIS TROF IS FORECAST TO SEPERATE FROM
THE NORTHERN PART OF THE TROF ON SATURDAY AND DRIFT NORTHEAST ACROSS
NORTH TEXAS OVER THE WEEKEND.  BY SUNDAY NIGHT OR MONDAY...THE
ENERGY ASSOCIATED WITH THE NORTHERN STREAM WESTERLIES...COMING FROM
THE NORTHWEST...IS FORECAST TO TAKE THIS LOW ALOFT EAST OF SOUTH
CENTRAL TEXAS.  THIS WILL BRINGING LESS CLOUD COVER TO THE AREA FOR
THE EARLY PART OF NEXT WEEK ON MON AND TUE.   WILL SHOW WIDELY
SCATTERED SHOWERS SATURDAY AND WIDELY SCATTERED TO ISOLATED
SHOWERS SUNDAY.  BY MONDAY PARTLY CLOUDY TO MOSTLY SUNNY CONDITIONS
ARE EXPECTED.

STRONG H5 TO H3 TROF COMING FROM NORTHERN PLAINS LATE TUESDAY AND
WEDNESDAY IS FORECAST TO AMPLIFY MARKEDLY IN THE EARLY TO MID PART
OF NEXT WEEK...BRINGING NORTHWWEST FLOW ALOFT AND HELPING TO MOVE A
COLD FRONT THROUGH SOUTH CENTRAL TEXAS LATE WEDNESDAY AND WEDNESDAY
NIGHT.  ALTHOUGH NEXT WEEK LOOKS MOSTLY DRY...MENTIONED SLIGHT
CHANCE OF SHOWERS WED NIGHT WITH THE COLD FRONT...FOLLOWED BY
MORE STABLE CONDITIONS THU AND FRI.   COOL EARLY MORNING LOWS
ARE EXPECTED EARLY THURSDAY AND FRIDAY MORNING...WITH AFTERNOON
HIGHS A LITTLE COOLER ALSO IN THE DAY.  THE COOLER AND DRIER DAYS
THU AND FRI ARE FORECAST TO CHANGE NEXT WEEKEND.  INCREASING
CLOUDINESS AND A CHANCE FOR SHOWERS IS EXPECTED THE WEEKEND OF THE
16TH AND 17TH...AS A LOW ALOFT MOVES OVER THE AREA FROM THE WEST.

&&

.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY              66  79  59  76 /  20  20  10  15
AUSTIN BERGSTROM INTL AIRPORT  65  79  58  76 /  20  20  10  15
DEL RIO INTL AIRPORT           64  83  61  81 /  30  20  10  07
SAN ANTONIO INTL AIRPORT       67  81  59  81 /  20  20  10  10

&&

.EWX WATCHES/WARNINGS/ADVISORIES...NONE.

&&

08/11
Hazardous weather outlook, Oct 8, 5:31 AM CDT, 13 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
531 AM CDT FRI OCT 8 2004

TXZ171>173-183>194-202>209-217>225-228-091100-
ATASCOSA-BANDERA-BASTROP-BEXAR-BLANCO-BURNET-CALDWELL-COMAL-DE WITT-
DIMMIT-EDWARDS-FAYETTE-FRIO-GILLESPIE-GONZALES-GUADALUPE-HAYS-KARNES-
KENDALL-KERR-KINNEY-LAVACA-LEE-LLANO-MAVERICK-MEDINA-REAL-TRAVIS-
UVALDE-VAL VERDE-WILLIAMSON-WILSON-ZAVALA-
531 AM CDT FRI OCT 8 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...
AREAS OF FOG ALONG AND EAST OF THE ESCARPMENT WILL END BY MID
MORNING.  OTHERWISE NO HAZARDOUS WEATHER EXPECTED TODAY.

.DAYS TWO THROUGH SEVEN...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 8, 7:51 PM CDTSevere Thunderstorm WarningEWXVal Verde39 min

Nearby

Flash Flood Warnings in Texas, 2004Every flash flood warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.